Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 9, 2021, 2:34 PM EDT for Broward County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 2:34 PM EDT (18:34 UTC)
- Expired
- Oct 9, 2021, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WWUS82 KMFL 091834
SPSMFL
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Sat Oct 9 2021
FLZ066-067-070>073-091915-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
234 PM EDT Sat Oct 9 2021
...Strong thunderstorms will impact portions of eastern Collier,
northern Miami-Dade, southeastern Hendry, Broward and southwestern
Palm Beach Counties through 315 PM EDT...
At 234 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 13 miles southwest of Loxahatchee NWR to near
Intersection Alligator Alley And Miami Canal. Movement was east at 20
mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Weston, Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Holey
Land Wildlife Refuge, Hendry Correctional, Big Cypress Seminole
Reservation, Intersection Alligator Alley And Miami Canal, Big
Cypress National Preserve, Miccosukee Indian Reservation, East Toll
Gate On Alligator Alley, Loxahatchee NWR and West Broward Rec. Area
On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2638 8030 2593 8054 2595 8131 2645 8129
2650 8075
TIME...MOT...LOC 1834Z 266DEG 17KT 2635 8046 2617 8068
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 1:23 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 9, 1:23 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 123 PM EDT Sat Oct 9 2021 .AVIATION(18Z TAFS)... Showers and strong thunderstorms this afternoon into the evening spreading from west to east. TEMPOS have been included for this afternoon. Terminals impacted by convection could fall to IFR/LIFR at times. Short-fused AMDs will likely be needed. Wind forecast along the east coast, particularly FLL, is a bit tricky as a brief wind shift to the SE, due to a sea breeze is possible before convective initiation. Although, this is not explicitly forecast in the TAF it is possible for a brief wind shift along the coast in the next hour or so. Overnight, light winds with a few lingering showers possible. && .PREV DISCUSSION... (Issued 948 AM EDT Sat Oct 9 2021) UPDATE... Latest tidal gauges show values running about 0.4-0.5 above predicted levels. There were a few reports of a few boat ramps and coastal parking lots with water yesterday during high tide as well. A long period 1 to 2 foot swell is moving into upper portions of the east coast and this will provide enough additional push to have a little more impacts the further up the coast you go. Given the reports from yesterday and the arriving swell a Coastal Flood Statement has been issued for the Atlantic coast for minor tidal flooding during times of high tide. The statement is in effect through at least high tide tomorrow. We are currently in a morning lull from the convection overnight and activity expected to develop this afternoon. A digging trough across the Southeast CONUS will be swinging across the Florida peninsula with a "cold" front progressing down the peninsula before stalling across the region. South Florida will be in the unstable moist sector ahead of the front today which will allow for an unsettled weather pattern. Mid-level 500mb temps have already begun to cool aloft to -8C and will continue to cool to around -9/-10 C this afternoon. Precipitable water values while low around 1.5 on this morning 12Z MFL, will be able to recover to near 2 inches as moisture transport will continue to move in from the Gulf of Mexico and Caribbean as the atmosphere recovers from the overnight convection. Meso model soundings this afternoon have continued to show decent mid-level lapse rates of at least 6.5 C/km and DCAPE values approaching 1000J/kg. All of these parameters support scattered to numerous showers and thunderstorms this afternoon. These may occur in multiple rounds throughout the afternoon and into the evening hours as a sloppy storm mode of multicell storm mergers and plentiful outflow boundaries for additional development. Given the parameters above a few of these storms may become strong and produce gusty winds, frequent lightning strikes and heavy rainfall. Multiple rounds of storms with heavy rainfall may lead to localized flooding. While uncertain there are a few parameters we will be paying attention to as the event unfolds for the potential for a few of these strong storms to become severe in a conditionally favorable environment. We will be monitoring closely the potential development of the east coast sea breeze, while it is not expected to propagate far inland any wind shift along the coast would allow for a change in low level SRH. This would allow for an environment where funnel clouds or a brief tornado would be possible along the coast or waterspouts just offshore. Also, bulk shear will be around 25 knots or so. If a storm can tap into a little better bulk shear environment, this would also aid in the potential for severe wind gust, tornado and hail development. These are a few of the meso/storm scale parameters we will be keeping an eye on this afternoon as storms begin to develop and interact. Overall, an active afternoon across South Florida with strong storms possible and that conditional probability for a severe storm. Main impacts will be lightning, gusty winds and heavy rainfall. However, hail, severe winds and the potential for a funnel cloud and/or brief tornado are possible given the potential environment this afternoon. PREV DISCUSSION... (Issued 732 AM EDT Sat Oct 9 2021) AVIATION(12Z TAFS)... VFR conditions this morning before another round of showers and strong thunderstorms this afternoon into the evening spreading from west to east. TEMPOS have been included for this afternoon. Terminals impacted by convection could fall to IFR/LIFR at times. Short- fused AMDs will likely be needed. Wind forecast along the east coast, particularly FLL, is a bit tricky as a brief wind shift to the SE, due to a sea breeze is possible before convective initiation. Although, this is not explicitly forecast in the TAF it is possible for a brief wind shift along the coast. Overnight, light winds with a few lingering showers possible. PREV DISCUSSION... (Issued 321 AM EDT Sat Oct 9 2021) Strong to severe storms with localized flooding possible today... SHORT TERM... A stormy Saturday is ahead with an approaching mid-level trough and a surface frontal boundary stalling to the north of South Florida being the main synoptic-scale features in play. With South Florida remaining in the warm sector ahead of the front, bountiful moisture (2+ inch precipitable water values) will allow for convection capable of producing localized heavy rainfall which could lead to flooding concerns. Cool temperatures aloft (500 mb around -10 deg C) will provide for healthy mid-level lapse rates (exceeding 6.5 C/km) and plenty of remnant boundaries linger across the region from previous convection that could act as an initiating boundary for convection later today. As diurnal heating commences, temperatures will increase though most areas will see mid to upper 80s today (a few degrees cooler than previous days). Overall, the risk of strong to severe storms will exist today, particularly along the east coast which the sea breeze could provide some localized wind shear opening the door to a tornadic threat. The cooler temperatures aloft open the door to some hail potential today along with strong downburst winds. The window for convection on Saturday will open in the morning with a peak in the afternoon over the eastern half of the area. Some activity could linger into the evening and even the early overnight. With the mid-level trough axis shifting eastward near the Atlantic coast by Sunday morning, some drier air could begin to push into western portions of the forecast area allowing for a break from the rain for Southwest Florida to emerge as a trend. With the mid-level trough possibly becoming more like a cut-off low, there could be some wrapping around the drier air towards South Florida before the low retrogrades southeastward allowing the moisture to return around the time of peak diurnal heating. While Sunday might be less stormy than Saturday, rain chances will have a gradient from west to east going from 20-30 percent along the Collier Gulf coast to 45-50 percent along the Atlantic coast. For Sunday's forecast, limited thunder to a slight chance due to the slightly less favorable environment. LONG TERM... Monday through Wednesday: A deep, cut-off upper low will emanate from an amplified major short- wave trough over eastern CONUS. This feature is forecast to drift southwards and meander over the Florida peninsula. Several vorticity maxima will induce a low-level mass response that enhances low- level moisture convergence. This modest forcing along with mesoscale differential heating boundaries will be the primary drivers for convection. While available moisture is modest, any storms that do develop could be strong to marginally severe, owing to steepened lapse rates enhanced by cold temperatures aloft (around -10C at 500 hPa). The primary associated threats with robust convection would be strong to damaging wind gusts, frequent lightning, and hail. It is too early to hone in on exact areas where impacts could become realized, as local effects will likely determine where the strongest storms are able to materialize. Thursday through Saturday A broad, elongated surface ridge of high pressure is forecast to build in from the Gulf of Mexico, encompassing most of Florida. A cooler, maritime airmass will usher in from the east-northeast in association with this feature. This should temper storm chances and allow for relatively benign conditions through this period, as PoPs do not exceed 30 through this period. Maximum temperatures will remain in the seasonable range across the region. Temperatures in the mid/upper 80s can be expected along the east coast, while temperatures in the lower 90s can be expected for the Gulf coast. MARINE... East to southeasterly wind flow with fairly benign marine conditions today, with increasing coverage of showers and storms ahead of a frontal boundary that will stall north of the region. A 1 to 2 ft long period swell will also move into the Atlantic waters off South Florida today. BEACH FORECAST... An elevated risk of rip currents is possible for the east coast beaches this weekend as a small long period swell moves into the Atlantic waters. Higher than normal astronomical tides (King Tides) could result in minor coastal flooding of vulnerable low-lying coastal areas during the times of high tide this week, though generally light winds and low surf heights should largely mitigate these concerns. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 87 73 88 / 50 50 30 50 West Kendall 71 88 71 89 / 40 40 30 50 Opa-Locka 72 88 73 88 / 50 50 30 50 Homestead 71 86 72 87 / 40 50 40 50 Fort Lauderdale 73 86 74 87 / 50 40 30 50 N Ft Lauderdale 73 87 74 88 / 50 40 30 50 Pembroke Pines 71 86 72 88 / 50 40 30 50 West Palm Beach 71 86 73 88 / 40 40 20 40 Boca Raton 72 86 73 87 / 50 40 30 40 Naples 72 87 72 88 / 20 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 9, 9:14 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 914 AM EDT Sat Oct 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 914 AM EDT Sat Oct 9 2021 ...Strong to Severe Storms Possible Today... ...Palm Beaches: Moderate Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of Palm Beach County. Thunderstorms: Scattered to numerous thunderstorms are possible, mainly this afternoon and evening. Frequent to excessive lightning, strong to locally damaging wind gusts, hail, and flooding due to heavy rainfall are the primary concerns with the strongest thunderstorms. Waterspouts: Waterspouts are possible across all the local South Florida waters. Wind: Strong to locally damaging wind gusts are possible with thunderstorms today, particularly across Southeast Florida this afternoon and evening. Hail: Hail up to nickle size is possible with the strongest storms today. Flooding: Heavy rainfall from storms, and multiple rounds of storms could lead to localized flooding across low lying and poor drainage areas of South Florida. Tornado: Cant rule out the possibility of funnel clouds or a brief tornado along the east coast. Coastal Flooding: Tidal flooding is possible during times of high tide along the Atlantic coast. Flooding of boat ramps, beaches and coastal parking lots are possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An elevated risk of rip currents will linger along the Palm Beaches at least through late week. Scattered showers and thunderstorms are possible the remainder of the weekend into early next week. Main impacts will be lightning and heavy rainfall. Higher than normal astronomical tides (King Tides) will affect South Florida this week, and minor coastal flooding could become a concern around the times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 9, 12:58 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
1258 PM EDT Sat Oct 9 2021
FLZ063-066-067-091730-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1258 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of northeastern Hendry
and south central Glades Counties through 130 PM EDT...
At 1258 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
northeast of Ortona, or 7 miles southeast of Palmdale, moving east at
40 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Moore Haven, Lakeport, Montura, Palmdale, Devils Garden,
Ortona, Port La Belle, Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2698 8094 2697 8094 2695 8100 2689 8100
2688 8091 2679 8082 2683 8078 2655 8091
2665 8139 2703 8129 2703 8127 2707 8127
TIME...MOT...LOC 1658Z 281DEG 36KT 2688 8121
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Oct 9, 1:05 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Sat Oct 9 2021
FLZ066-067-070-071-091745-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
105 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 145 PM EDT...
At 104 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
north of Big Cypress Seminole Reservation, or 13 miles south of
Montura, moving east at 20 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Holey Land Wildlife Refuge, Big Cypress Seminole Reservation,
Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
Miccosukee Service Plaza and West Broward Rec. Area On Alligator
Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2620 8115 2662 8109 2654 8061 2611 8066
TIME...MOT...LOC 1704Z 280DEG 25KT 2646 8101
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Oct 9, 1:34 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
134 PM EDT Sat Oct 9 2021
FLZ063-066-067-091815-
Hendry FL-Inland Palm Beach County FL-Glades FL-
134 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and south central Glades Counties through 215
PM EDT...
At 133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Moore
Haven, moving east at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Moore Haven, Montura, Lake Harbor,
Okeelanta, Devils Garden, Belle Glade Camp, Harlem and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2661 8115 2680 8116 2685 8109 2681 8091
2674 8063 2650 8073
TIME...MOT...LOC 1733Z 274DEG 16KT 2675 8105
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Oct 9, 1:45 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
145 PM EDT Sat Oct 9 2021
FLZ066-067-070-071-073-091830-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
145 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southeastern
Collier, southeastern Hendry, Broward and southwestern Palm Beach
Counties through 230 PM EDT...
At 144 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Holey
Land Wildlife Refuge, or 23 miles south of South Bay, moving
southeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Rotenberger Wildlife Refuge, Miccosukee Service Plaza, Copeland, Mile
Marker 30 On Alligator Alley, Holey Land Wildlife Refuge, Hendry
Correctional, Big Cypress Seminole Reservation, Intersection
Alligator Alley And Miami Canal, Big Cypress National Preserve,
Miccosukee Indian Reservation, East Toll Gate On Alligator Alley,
Loxahatchee NWR, West Broward Rec. Area On Alligator Alley, Jerome
and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2626 8130 2653 8082 2639 8034 2610 8049
2596 8085 2594 8140
TIME...MOT...LOC 1744Z 294DEG 13KT 2634 8071
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Oct 9, 2:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Oct 9 2021
FLZ067-091900-
Inland Palm Beach County FL-
209 PM EDT Sat Oct 9 2021
...Strong thunderstorms will impact portions of central Palm Beach
County through 300 PM EDT...
At 208 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Belle Glade Camp to 10 miles east of Holey Land
Wildlife Refuge. Movement was east at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Lion Country Safari Park and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2678 8031 2638 8030 2650 8074 2674 8064
TIME...MOT...LOC 1808Z 264DEG 20KT 2663 8062 2648 8057
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Oct 9, 2:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Sat Oct 9 2021
FLZ066-067-070>073-091915-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
234 PM EDT Sat Oct 9 2021
...Strong thunderstorms will impact portions of eastern Collier,
northern Miami-Dade, southeastern Hendry, Broward and southwestern
Palm Beach Counties through 315 PM EDT...
At 234 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 13 miles southwest of Loxahatchee NWR to near
Intersection Alligator Alley And Miami Canal. Movement was east at 20
mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Weston, Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Holey
Land Wildlife Refuge, Hendry Correctional, Big Cypress Seminole
Reservation, Intersection Alligator Alley And Miami Canal, Big
Cypress National Preserve, Miccosukee Indian Reservation, East Toll
Gate On Alligator Alley, Loxahatchee NWR and West Broward Rec. Area
On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2638 8030 2593 8054 2595 8131 2645 8129
2650 8075
TIME...MOT...LOC 1834Z 266DEG 17KT 2635 8046 2617 8068
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Oct 8, 8:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Oct 8, 9:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Oct 8, 9:24 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Oct 8, 9:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Oct 8, 9:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 46 min |
| Oct 8, 10:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Oct 8, 10:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Oct 9, 12:28 AM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Oct 9, 12:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Oct 9, 1:04 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 116 min |
| Oct 9, 1:32 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 28 min |
| Oct 9, 1:39 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 9, 8:22 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 30 hr |
| Oct 9, 12:22 PM EDT | Special Weather Statement | MFL | Glades | 53 min |
| Oct 9, 12:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 9, 12:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 9, 12:58 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Oct 9, 1:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Oct 9, 1:34 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Oct 9, 1:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 9, 1:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Oct 9, 1:48 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 9, 2:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Oct 9, 2:13 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 9, 2:36 PM EDT | Special Marine Warning | MFL | 84 min | |
| Oct 9, 2:40 PM EDT | Special Weather Statement | MFL | Martin | 65 min |
| Oct 9, 2:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 9, 2:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 9, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| Oct 9, 3:14 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Oct 9, 3:29 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Oct 9, 3:44 PM EDT | Special Weather Statement | MFL | Martin | 31 min |
| Oct 9, 4:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Oct 9, 4:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 9, 4:30 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Oct 9, 6:20 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.